|Get Meds Now?!!
Aug 18, 2008
Thanks for the response Dr. Frascino. I appreciate the feedback and if I need further help...I'll certainly know where to go to!
Response from Dr. Frascino
Thanks for your thanks. I'll be here if you need me.
Get Meds Now?!! Aug 16, 2008
I was diagnosed with HIV back in December 2007. To make a long story short, I recently visited my new primary care physician for a referral to an infectious disease specialist who ordered a full panel blood test. My tcell count came out at 179 and viral load at 180,000. I've been feeling very tired, my testosterone level is low and just this past Sunday, developed flu-like symptoms resulting in a swollen lymph node on the back of my head-neck area. I'm guessing it was bad reaction to the Bactrim I'm taking but my question here is...Should I wait for my doctor to go through the formalities for a clinical trial I had agreed to in late July or immediately proceed with the meds? Any answer on this issue would be much appreciated!
Response from Dr. Frascino
If I were you, I'd opt for beginning antiretroviral drugs immediately. Make sure your "infectious disease specialist" is also a certified HIV specialist. At this point, your CD4 count below 200 qualifies you for an AIDS diagnosis (as opposed to HIV positive) and you are at increasing risk for opportunistic infections. Your plasma HIV viral load is high and you aren't feeling well. I would suggest a complete evaluation of your fatigue, flu-like symptoms, swollen glands and possible reaction to Bactrim. In addition, I'd get a baseline resistance test (genotype) and recommend antiretroviral therapy without further delay.
Good luck. I'm here if you need me.
HIV test accuracy at 8 weeks after oral sex
Can I trust my tests? please help me.
- Are Flu Symptoms An Acute Symptom Of HIV?
- Is Itchy Scrotum A Symptom Of HIV?
- Diarrhea After Deep Kissing Worried I Have HIV
- Diarrhea After Oral Sex Hooker What Are The Chances Of HIV
- Groin Pain After Condom Leak Worried I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.